PDA

View Full Version : Has anyone ever experienced anything like this?



bluecoffey
11-05-2008, 07:40 AM
I have SLE, history of ITP, antiphospholipid anti-bodies. I am on plaquenil and diclofinac. I have been having a really strange symptom. About a month ago, I had a really bad headache and the right side of my face and tongue were numb for a week. Then about a week later I was listening to loud music and my brain was tingling and my face went numb (whole face.) Then, a few days later my legs went numb. I could still feel temperature but not pressure and they were even more prickly when I moved them. That lasted for a few days, then a few days later I awoke to find my entire body prickly like I was under general anesthesia. This lasted for 5 days. I went to the hospital, they looked at me like I was crazy. I could not feel my legs and even my forehead had lost much sensation. I could feel the temperature of a drink going down my throat, but not the drink itself. After several days, I regained my feeling and I started feeling about 90% of my sensation again. Then I started flaring , fever, aches, malar rash and I awoke to find only the back side (the heel area) of my right foot totally numb. Anxiously awaiting neurology appointment december 3rd.

Saysusie
11-05-2008, 10:20 AM
Do you have a rheumatologist? If so, contact him/her immediately. You could be experiencing TIAs ( transient ischemic attack) especially since you mention that you have
antiphospholipid anit-bodies.

A transient ischemic attack (TIA) is a transient stroke that often lasts only a few minutes. It occurs when the blood supply to part of the brain is briefly interrupted. TIA symptoms, which usually occur suddenly, are similar to those of stroke, but do not last as long as a stroke. Most symptoms of a TIA disappear within an hour, although they may persist for up to 24 hours.

Symptoms can include, but not be limited to:
* numbness or weakness in the face, arm, or leg, especially on one side of the body
* confusion or difficulty in talking or understanding speech
* trouble seeing in one or both eyes
* difficulty with walking
dizziness
* loss of balance and coordination

Antiphosholipid syndrome causes sticky blood and/or clots. The symptoms of this syndrome includes TIA's:
Headache or migraine
visual problems (optic nerve swelling, 'optic neuritis')
Clots e.g. deep vein thrombosis (‘DVT’)
***Strokes or TIA's
Memory loss
Seizures, ‘multiple sclerosis’ features
In pregnancy, recurrent pregnancy loss (miscarraige)
Skin - Cold Circulation (livedo reticulitis- a webbed pattern on the legs and/or arms)

Contact your doctor immediately, you may need to be put on blood thinners ASAP.
Please let us know how you are and what you and your doctor have decided.

Peace and Blessings
Saysusie

sits_inthe_corner
11-05-2008, 02:43 PM
bluecoffey

Wow, you need to get to the doctor ASAP. Any symptoms like you listed there should be taken very seriously and delt with right away.

Please let us know how you made out at the doctors.

jaideni
11-05-2008, 03:23 PM
i used to have that problem all the time. My doctors thought it was more of a panic attack. I didnt agree because I did not panic until I could not control my body but I guess all that they saw by the time I would get to the doctor or hospital was a panicked person. They told me part was due to my migraine and also asthma. Ofcourse now they lumped it under the lupus umbrella. This was the problem that kept me going to the doctor and eventually led to my lupus diagnosis because I could nt felel my legs I learned how to control the panic so that is not how I appeared to them. I was tripping and falling everywhere because i couldnt really tell if my feet were being lifted and hitting the ground. I now have to watch my feet as I walk because the lupus diagnosis hasnt helped the doctors to ay more attention to me and the rheumy doesnt pay much attention either since my meds are starting to help. I hope that you do get a straight answer about what is going on with you and I know that it is scary, I actually passed out one night after getting this feeling. Hurry and go to the doctor but try not to be panicky when you do or you will get the ole anxiety meds. I also Hope you have better medical team than I do. Good luck

bluecoffey
11-08-2008, 10:13 AM
Yeah my Rheumy isn't sure it's lupus related. She thinks if it was a bloodclot that I would only exhibit symptoms unilaterally. I have an MRI next week and a Neurology appointment December 3rd. Feeling 95% better today in terms of paresthesia (numbness) but still aching and flaring as usual.

sits_inthe_corner
11-08-2008, 04:06 PM
Good luck blue,

keep ya in my thoughts, let us know how things go.

bluecoffey
11-20-2008, 07:39 PM
Still nothing. Still waiting on neuro. MY ACL-ab IGG was 38 and my ACL-ab IGM was 49 and b2 glycoprotien was 20. Sed rate was only 22. I am still suffering with loss of sensation. MRI was normal, waiting on more tests.

sits_inthe_corner
11-21-2008, 10:22 AM
:shock:

Hugs bluecoffey

What is your doctor saying they think it is?

Keeping you in my thoughts and prayers.

bluecoffey
11-21-2008, 12:37 PM
They are testing me for some NMO antibodies. Other then that, they are clueless.

sits_inthe_corner
11-21-2008, 03:02 PM
:( I'm sorry that you have no more information to go on than that. Hugs to ya, your last nerve must be cooked from worry.

How are you feeling over all?

bluecoffey
11-22-2008, 04:50 AM
I don't know, I have been so fatigued and so dizzy with the numbness and blurry vision for almost two months now that I have decided to take myself off of plaquenil behind the doctors back just in case that's the problem. I hope nothing gets worse.

sits_inthe_corner
11-22-2008, 06:35 AM
Plaquenil can make you dizzy. How were you taking it?

My doctor suggested I take both pills together ... before bed with a single serving of yogart.

The dizzy spells stopped and so did the stomach upset.

It's really not a good idea to mess with your meds with out your doctor knowing. You're a team and have to work together.

Plaquenil takes a long time to work out of your system. Weeks.

Talk to your doctor and ask if you can take both pills before bed, and tell them you want to feel better not worse.

chrstngrl
11-24-2008, 09:58 PM
blue - was your MRI with contrast or without contrast? I've had both, and the one with contrast showed more than the first (w/o) did.

You said that you had a really bad headache when this started. Do you get migraines? Another possibility for what happened is a complicated migraine. Basically, it is like a TIA or a stroke, but instead of being caused by a clot the veins constrict so much that they cut off the blood supply. If this is temporary, the symptoms go away within a few minutes. But if the blood supply is cut off for two long, portions of your brain can die, leaving "holes". I have a few of these dead areas, which apparently are not very uncommon in migraine sufferers. My new neuro thinks that my continuing numbness/tingling/decreased sensation could be caused by a new "hole" that happens to be in just the right spot.

I'm still not comfortable with the docs guessing at what happened, so we're working to try for a definitive understanding if possible.

Also, since you have the antiphospholipid syndrome, are you on a blood thinner like aspirin? This is supposed to prevent the blood from clotting to cause tia/stroke.

Please let us know what your doc says.

cheryl_v
11-25-2008, 07:20 AM
I agree with SITC. Talk to your doc before taking yourself off that med. Some meds need to be tapered and monitored when stopping. I understand the frustration of taking meds that seem to rule and/or cause problems in life. Just consider it please. Keeping you in my thoughts and prayers. You have so much going on, I sure hope you get some relief soon. Its so hard for docs to understand things they can not see. May they understand and help you.

hatlady
11-25-2008, 11:00 AM
How frightening - I agree with the others, keep at the docs, you need to find a root cause.....

And gentle hugs - - and warm thoughts.